MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 09/30/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information provided: (b)(6) 2010 - patient was diagnosed with umbilical hernia and bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of ventrio mesh (device #1) for umbilical hernia and open repair with the implant of two perfix plug (device #2 - right, device #3 - left) for bilateral inguinal hernia.Per operative notes, ¿umbilical hernia was identified.A circular piece of ventrio mesh (device #1) was secured by tackers.Right direct inguinal hernia was repaired using a perfix plug (device #2) in the internal ring and patch was placed onto the pubic tubercle to inguinal ligament.The procedure was repeated on left direct inguinal hernia using perfix plug (device #3).¿ (b)(6) 2011 - patient had bilateral inguinal pain thereby underwent open repair with the partial removal of meshes (device #2, device #3).Per operative notes, ¿the meshes (device #2, #3) were not completely removed.The area was noted to be severely scarred.This was done on both sides of the inguinal regions.¿ (b)(6) 2014 - patient had left upper quadrant abdominal pain and adhesion thereby underwent laparoscopic repair.Per operative notes, ¿adhesions to the abdominal wall were taken down.The ventrio mesh (device #1) was placed for umbilical hernia was identified.There was an interloop adhesions to the small bowel in pelvis.¿ attorney alleges that the patient had adhesions and pain.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 1 years 3 months post implant of perfix plug, patient was diagnosed with pain and scar tissue thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list pain as a possible complication.Review of manufacturing records confirms product was manufactured to specification.Note the manufacturing date (15-mar-2010) is considered to be a best estimate.This emdr represents the perfix plug (device #3).An additional supplemental emdrs were submitted to represent the ventrio mesh (device #1) and perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21273481
Report Number1213643-2025-090046
Device Sequence Number14405366
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)150428(10)HUUC0062
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Catalogue Number0112970
Device Lot NumberHUUC0062
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale